MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject standard power injectable picc line was placed to delivery chemotherapy.Per the reporter, "the clear lumen ruptured completely across at the clamp position." the device was removed immediately.Due to the patient only having two remaining treatments, no replacement device was inserted.Peripheral access will be obtained on the day of treatment.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, quality control, specifications and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo was provided by the customer that points to the failure located at the joint of the purple hub and extension tube.Additionally, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure mode.A review of the device history record for lot 9294255 did not observe any nonconformances that may have contributed to this incident.It should be noted that there were no other complaints associated with this lot.There is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: the maximum pressure limit setting for power injectors used with the turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below that which is listed on the catheter.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cook place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no returned product and the results of our investigation, a definitive root cause could not be determined.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
D10 - product received on: 13aug2019.Update: investigation ¿ evaluation.A visual inspection of the returned device was conducted.One turbo-ject standard power injectable picc line picc was returned for evaluation in two segments.Upon visual inspection, the points of separation appear cut and pulled to separation, as these were mating fractures.Based on the examination of the returned product, a definitive root cause could not be established.This conclusion remains unchanged from the previous investigation.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8531173
Report Number1820334-2019-00953
Device Sequence Number1571210
Product Code LJS
UDI-Device Identifier00827002037854
UDI-Public(01)00827002037854(17)201107(10)9294255
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2020
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1110
Device Lot Number9294255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/29/2019
08/15/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/21/2019
08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR